Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug interaction with PEP
Aug 9, 2007

Hi, I am currently travelling outside US and had a brief unsafe vaginal sexual encounter with a prostitute. I briefly spoke with a local physician and have started on a generic of atripla, one pill a day, available locally which I am having for the past 4 days. Because of my travel, I am not in touch with the physician I met.

Even before the encounter I had been experiencing back muscle spasms for which another phycian has given me a muscle relaxant. It has the following active ingredients:

Chlorzoxazone USP : 500 mg Diclofenac Potassium BP : 50 mg Paracetamol IP : 500 mg

He has also provided an antacid to help with the muscle relaxant which has Pantoprazole Sodium.

I could not explain my situation to the second physician. I wanted to know if it is safe to take these pills with the atripla regimen. I greatly appreciate your help and desperately await a reply!!!!

Response from Dr. Frascino

Hi,

I see no problem with drug-drug interactions involving the medications you mentioned and Atripla. As with anyone who has had an HIV exposure significant enough to warrant PEP, I would suggest you be seen and followed by an HIV specialist. Whether PEP was even warranted for your type of exposure is open to question. The HIV specialist would also advise you about PEP and possible PEP drug interactions, evaluate and manage PEP-related side effects and toxicities and arrange for and interpret post-PEP HIV testing.

Hopefully the biggest lesson you've learned form this whole experience is that a simple latex condom properly used would have avoided all this hassle and worry.

Dr. Bob



Previous
Physician with diabetes
Next
Question and donation (SEX TOYS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement